MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-NT
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This report is being filed due to recurrent mitral regurgitation.Crd_1002 - expand g4 phase 1 and phase 2 study patient id: (b)(6) it was reported that on (b)(6)2021, the patient presented with degenerative mitral regurgitation (mr) with posterior leaflet prolapse.Two mitraclips were successfully implanted, reducing the mr to grade 1+.There was no device deficiency.On (b)(6)2022, recurrent mr grade 2+ was noted on a follow-up.The increase was deemed device related.An unspecified device issue was noted.It was not specified which clip the issue was associated with.There was no unplanned hospitalization and no treatment.
 
Additional Manufacturer Narrative
D4: the unique device identifier (udi) number is unknown because the complaint part and lot numbers were not provided.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The lot history record (lhr) review was not performed because [[this incident was based on an article review and]] no lot information was provided.Based on the limited information provided, the cause of the reported recurrent mr was unable to be determined.The reported patient effect of mitral regurgitation, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The reported serious injury/ illness/ impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previously filed final report, the additional downgrading information was received on 01/07/2025: there was no device malfunction with either clip.The recurrent regurgitation is unrelated to the mitraclip devices.
 
Additional Manufacturer Narrative
H2 correction: b1 -- product problem removed.H6 -- health effect clinical code 4451 removed.Health effect impact code 4614 removed.Medical device problem code 3190 removed.Subsequent to the previously filed report, additional downgrading information was received that there was no device malfunction.The updated investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, the cause of the reported unrelated recurrent mitral regurgitation (mr) was unable to be determined.There remains no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18826038
Report Number2135147-2024-00949
Device Sequence Number15390806
Product Code NKM
UDI-Device Identifier08717648230943
UDI-Public08717648230943
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberCDS0701-NT
Device Lot Number00731U111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer04/11/2024
01/07/2025
02/07/2025
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date04/22/2024
01/31/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale
Patient Weight76 KG